MAUDE Adverse Event Report: ARTHREX, INC. CORTICAL BONE SCREW, Ø3.5MM X 32MM; FIXATN NAIL/BLADE/PLATE COMBO

ARTHREX, INC. CORTICAL BONE SCREW, Ø3.5MM X 32MM; FIXATN NAIL/BLADE/PLATE COMBO
Model Number CORTICAL BONE SCREW, Ø3.5MM X 32MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 11/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 11/06/2025, a sales representative reported via email that an 8110-032 cortical bone screw, 3.5 mm x 32 mm, snapped off during insertion with an alpha plate.The break occurred in the humerus, and the broken screw fragment was left in the patient.This issue was identified during a proximal humerus fracture procedure performed on (b)(6) 2025.
 
Event or Problem Description
Additional information: during the procedure, a 3025-018 alpha plate, right, 18-hole was used when an 8110-032 cortical bone screw (3.5 mm x 32 mm) fractured during insertion.No other screws were implicated, and no damage or malfunction was reported with the alpha plate.To complete the case, additional screws were used, including two ar-8935-26 low profile screw (3.5 x 26 mm) and one ar-8935 low profile screw from the titanium ankle fracture set.The surgery was delayed by approximately 45 minutes, and it is unclear whether additional anesthesia was administered during this time.The patient¿s bone quality was assessed as good, and bone preparation for implant insertion was performed using an ar-8943-30 2.5 mm drill bit from the titanium ankle fracture set.No further intervention was considered or planned to retrieve the screw fragment.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h3, h6 based on the information provided ¿ which may include the returned device (if available), photographs, videos, event description, and any additional field input ¿ arthrex has determined the most likely cause.The most likely cause is attributed to user-related factors such as mechanical overstress, off-axis loading, or improper bone preparation.

Brand Name
CORTICAL BONE SCREW, Ø3.5MM X 32MM
Common Device Name
FIXATN NAIL/BLADE/PLATE COMBO
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key23659359
Report Number1220246-2025-05229
Device Sequence Number10124102
Product Code KTW
UDI-Device Identifier00848665033236
UDI-Public(01)00848665033236(11)240917(10)240991
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K080590
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCORTICAL BONE SCREW, Ø3.5MM X 32MM
Device Catalogue Number8110-032
Device Lot Number240991
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2025
Supplement Date Received by Manufacturer03/05/2026
Initial Report FDA Received Date11/26/2025
Supplement Report FDA Received Date03/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown